Log in
MY SKIN
5,324 members1,334 posts

Rashes and blistering hands, look like burns, intense itching and burning

Does anyone have any suggestions, I'm desparate and loosing the will!

For 5 years now I get a sudden flare up. No pattern and no obvious trigger. 5 consultants including a professor, 3 biopsies, lost count of blood tests and no diagnosis.

So, every finger and thumbs on both hands, starts with an itch, red within an hour then intense unbareable burning. Also now appears on palms but not top of hands or fingertips. Each time it spreads further. Now also get a patch on top of right inner thigh. After 5 days rashes will blister for few days then skin dies and peels off. Whole process start to finish takes 2-3 weeks to fully heal. Also get thrush couple of days before and rash on perenium and an ulcer at the back of the left side under my tongue. This isn't oral thrush. Don't sleep for 2 to 3 nights and in agony for first week.

Can flare up 3 months, 6, 9, a year. This time it was less than 4 weeks.

I'm diabetes 2 nd have b12 jabs. I'm told the medication intake isn't a cause although I'm very dubious as this started after being diagnosed with above. Also told not stress related.

Has anyone seen or experienced this before. I'm desperate 😢

10 Replies
oldestnewest

So sorry to hear of your problem. You don't say what doctors are treating you or what tests they have been doing.

What ever it is it looks very painful. I do understand some of the frustration though as I have a rare skin condition as well that took a long time to diagnose

Hold on in there.

C

Reply

Thanks C. Sorry to hear you have a condition too. I'm under dermatology. They have completed so many tests I have no idea. I know they mentioned fixed drug eruption, stevenson-Johnson syndrome and something multiform but they have been ruled out.

Is yours similar?

Reply

I have Jessners Lymphocytic infiltration and Urticarial Vasculitis along with photosensitivity and very dry skin from head to toe.

There are also other problems which they are trying to pin down but for some reason so far all the blood tests are borderline or negative.

Apart from the treatment for the skin I'm also on Hydroxychloroquine at the moment and it appears to be working with most of the symptoms.

It's hard having to hang on in there with all the tests be they don't want to diagnose and treat you and find that they got it wrong.

Thing is it's also hard on us having something rare and having to go through the long process of ruling out the more common things to get closer to the point of diagnosis.

I really hope that you don't have to wait much longer.

X

Reply

It is still quite possible that you could be reacting to your medications. Certain fillers can definitely cause problems. But, the actual mechanisms of the medications themselves (regardless of the filler type) and the pathways and genes they act on can be triggers for skin conditions, too. It is actually fairly common, unfortunately. It's a catch 22 when the medication is a necessity, but then causes additional issues that are as bad or worse to deal with.

Certain medications can affect skin negatively. I react to fillers in some of them, but in others that are free from allergens that I react to, it's the actions of the medications that trigger my dermatitis/ eczema.

For example, a simple med like ibuprofen is a well known trigger for skin issues. Oral diabetes medications can cause quite a few problems. As can Lyrica, Lithium (prescription or OTC supplement), Anticholinergics like Benadryl and certain antidepressants in the "triptyline" class. Google it. There are several others. Reactions present in multiple ways. It largely depends on your genetics. If the skin is your weakest link, then that is where problems tend to show up.

I try to avoid the culprit meds as much as I can. But, in reality sometimes there isn't a comparable formula that you can switch to. And even then the same pathways are more than likely still going to be affected. So, over the years, I have had to accept that to get relief from a particular ailment, that I sometimes end up trading one problem for another; meaning that, in my case, my skin is never going to be completely clear. I have auto immune issues, so I describe the trade off as "lateral shifts."

Sometimes you just have to decide what symptoms you are able to live with. It's a long running excercise in trying to balance a scale that just won't be balanced:/ However, this may not be the case for you.

I sincerely hope things turn out well for you and that you find resolution and relief soon.☺️

Reply

Thanks for your reply, sorry to hear you have issues to.

I will certainly look at fillers. I've ruled ibuprofen out as I stopped taking it but I still had flare ups.

Reply

You may also want to investigate a correlation to diet and food sensitivities.

Gluten and dairy can cause some serious skin issues. If it turns out to be eczema, dietary changes can be a game changer. Oftentimes lessening the number of flares and severity. You may still require medications, but maybe not as often or in the quantity you would have needed otherwise.

Hope you can figure it out.😊

Reply

Thanks, I had those tests alr

Reply

Thanks I was tested for those. Problem is it can be 4 weeks to 4 months, even up to a year in between flare ups so can't really tell by leaving something out of diet or meds.

Reply

Is there mold in the house that you're living in? This sounds to me like you're being affected by contamination. I've experienced extremely similar....

1 like
Reply

No mould no. There's no pattern to it so it's difficult to pinpoint.

1 like
Reply

You may also like...